64951members
342163posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Stopping Anastrozole

Highlighted
Member

Re: Stopping Anastrozole

I have not, but it is certainly something to consider. I just know that I can't live with symptoms like I have been having. Quality of life is very important to me. I can deal with moderate side effects, but when they start to interfere with my daily activities something has to change. Thank you for the suggestion. I will look into it.
Highlighted
Member

Re: Stopping Anastrozole

Just wondered if any of you tried acupuncture /reiki/ massage for your side effects before stopping treatment?
Highlighted
Member

Re: Stopping Anastrozole

Julie...I see that you posted about a month ago. I stopped taking Anastrozole just over a week ago because of the severe joint pain and cramping in my hands and feet. I am hoping that my symptoms will diminish soon. Im wondering how you are doing with your symptoms after being off the drug for over a month.
Highlighted
Member

Re: Stopping Anastrozole

Hi Julie,I also stopped taking Anastrozole after only six tablets. I couldn't sleep, felt awful in myself and my joints were so painful. I couldn't walk as the pain in my knees was terrific. I rang Breast Care Nurses who spoke to consultant. I was told to stop taking it and was put on Tamoxifen.
Well I was taken off that too after 11days, this time joint and muscle pain all over my body, migraines, moody, emotional, hot flushes and not being able to sleep due to the constant aches and pains. My Oncologist took me off it and after two weeks I felt myself again. He was hoping that having a rest from it I would be able to go on it again, so my new start date was when I had my first radiotherapy, I've now taken two tablets my joints are starting to pain me and I can feel myself becoming moody.
I don't think my body likes these drugs!!
Hope you are starting to feel better.
Good luck Chris. Xx
Highlighted
Member

Re: Stopping Anastrozole

Thanks Bibi, that's good to know.  5 weeks off Anastrozole now, still achey and still flushing at night but sleeping in between them.  Still not decided whether to go back on it next week after the 6 week break.  Maybe like you, having a break from it will help and I'll give it another go xx

Highlighted
Community Champion

Re: Stopping Anastrozole

Hi ladies it's not quite the same, but I was having terrible joint pains on tamoxifen.  When I went on holiday, I was told to stop the tamoxifen a week before flying (T can cause clots & strokes), so ended up off it for 2 glorious weeks.  I had miles more energy & all the pains went away.  I reluctantly restarted it the day I got back & the joint pain hasn't come back.  I am just telling you that because taking a break might have the same effect for you. x

Highlighted
Member

Re: Stopping Anastrozole

Hi Julie,

 

i too have stopped taking Anastrozole after 3 months on the advice of my oncologist at my follow up appointment after finishing rads.  My symptoms were hot flushes/sweats continuing  ALL night, aches and pains and feeling generally unwell.  He said that my body was unable to take it and advised I stop.  I spoke to a BCN  who who was  Not happy about me stopping completely but suggested I stop for 6 weeks to give my body a chance to recover and see how I felt.  I'm now 3 weeks into not taking it, aches and pains improved slightly, don't feel quite so "sicky" but still hot flushing all night.  However, the sweats are much better and i am dropping off to sleep inbetween the flushes which I wasn't while taking it.  I guess the flushes must be the menopause as I came off hrt the same time as starting Anastrozole.  Still got another 3 weeks to go to see if flushes and aches and improve and decide whether to give it another go or take my chances off it.

 

 

Good luck and keep us informed of how you get on xx

Highlighted
Member

Stopping Anastrozole

Hi,

I have posted this on another part of the forum but now realised that this is a more appropriate section.

 

I am interested to hear from anyone who has stopped taking Anastrozole. I have stopped after 3 months. I have been experiencing various symptoms including depression, incredible tiredness and weakness, poor apetite and others. My consultant has agreed that these are possibly due to the Anastrozole and recommended that I stop taking for a while.

Has anyone stopped taking Anastrozole after similar symptoms? Did the symptoms improve and if so, how long did it take for you to see some improvement.

Thank you for reading and responding